MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-3535
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 : not available.
 
Event or Problem Description
It was reported that a hip revision was performed for failure of an accolade stem trunnion.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed via medical review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: this patient underwent a primary cementless total hip arthroplasty with an accolade implant at some point in the past and then was found to have a head neck disassociation with trunnion failure.I can document that had neck disassociation and trunnion failure because i was able to see and x-ray with these findings.I cannot confirm that revision was carried out although the summary stated that a revision was performed.I have no documentation regarding the revision.The root cause of this event cannot be determined with certainty.The cause of head neck disassociation with trunnion failure is multifactorial.These include surgical technique factors, patient activity levels and bmi, and implant factors.If revision was carried out, the explanted prosthesis should be returned to stryker engineers for evaluation and analysis.-product history review: a review of the device history records could not be performed as no lot information was provided.-complaint history review: a complaint history review could not be performed as no lot information was provided.Conclusions: the event was confirmed through clinician review of the provided x-rays.A review of the provided medical records by a clinical consultant indicated: this patient underwent a primary cementless total hip arthroplasty with an accolade implant at some point in the past and then was found to have a head neck disassociation with trunnion failure.I can document that had neck disassociation and trunnion failure because i was able to see and x-ray with these findings.I cannot confirm that revision was carried out although the summary stated that a revision was performed.I have no documentation regarding the revision.The root cause of this event cannot be determined with certainty.The cause of head neck disassociation with trunnion failure is multifactorial.These include surgical technique factors, patient activity levels and bmi, and implant factors.If revision was carried out, the explanted prosthesis should be returned to stryker engineers for evaluation and analysis.Further information such as lot details, device return, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that a hip revision was performed for failure of an accolade stem trunnion.Update: head disassociation has been noted.

Brand Name
ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16937922
Report Number0002249697-2023-00532
Device Sequence Number12608869
Product Code LPH
UDI-Device Identifier04546540510754
UDI-Public04546540510754
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6021-3535
Device Catalogue Number6021-3535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown